# SDR 99ZZZX4156

- Difficulty date: October 5, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N948SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8144
- Engine: Lyc IO360L2A
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Condition: Malfunctioned
- Location: Fuel System
- Stage of operation: NR
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

NEW 172S CONDUCTING FLIGHT TRAINING AT AIRFIELD ABOVE 6,000 FEET WITH AMBIENT TEMP OF 80 DEGREES FAHRENHEIT.  ON 3RD SORTIE OF THE DAY, ACFT TAXIED TO RUN-UP AREA AND COMMENCED ENGINE RUN-UP.  AT 1,800 RPM, ENGINE WAS RE-LEANED FOR PEAK RPM AND RPM FLUCTUATED BETWEEN 1,500 AND 1,900 RPM.  ENGINE WAS POPPING, HISSING, AND BACKFIRING AND WOULD NOT RUN ABOVE 1,900 RPM.  ENG WAS OPERATED FOR ONE MINUTE IAW LYC SI 1498 TO REMOVE FUEL VAPORIZATION WITH NO SUCCESS AND RETURNED FOR MAINTENANCE.  SUBMITTER STATED THE PROBLEM WAS VAPORIZATION OF FUEL DUE TO EXCESSIVE HEAT.  ENG ALLOWED TO COOL 3 HRS AND OPER CHK'D SATISFACTORY.  CESSNA NOTIFIED.
